Jump to content

Recommended Posts

Hey all,

For fellow fin users, what dosage are you taking?

I have been on the drug for just over a couple of years, and was taking 1mg per day as part of a compound medication.

Recently, my dermatologist suggested we try and lower the dosage to .5mg, as apparently lower dosages yield similar efficacy in research studies.

My hair seems to have shed/regressed a bit since then, but I cannot say for certain that it was the finasteride change.

I'm just wondering if anyone has experienced anything similar? Or noticed different things on different dosages?

Thanks all.

Share this post


Link to post
Share on other sites

When Merck did their studies, they found 1mg was what was needed to maintain hair retention properties. So, Propecia as a 1mg tab came into the market.  The problem arised when Merk lost the patent and doctors started giving out prescriptions as a 5mg tab and asking patients to quarter it.  This would be as close as they would get to the 1 mg. So here are a couple of issues,

First, the tab does not come pre-scored.  This means that you are not getting 1mg daily.  The dosage is varying daily. Some days you may be getting more and some days less.  Is this an issue? Perhaps. (In my view you are still getting something.  And, with the blessing of the doctor).

When the subject of side effects come, I find doctors scrambling. This is typically because they are truly trying to help the patient,  They''ll suggest taking the tab every other day, in some cases every third day, and sometimes just laying off the med and resuming some time later.

I seem to recall a doctor saying that the effect of the med lasts 24 hours? Don't quote me on this, and perhaps doctors that participate in the forum can give their view, but if this was the case why not prescribe it differently.  Taking the med every other day then does not become so far fetched.  

Lastly, the power of the mind.  If I was to give you a piece of candy and tell you that you would experience a side effect, do you think you would?  If you are quartering the pill, and we know the amount of medication is changing daily, what....taking just a bit more or less would cause you to experience different things?  Here is a suggestion.....

Many believe there is more testosterone with the medication, than without.  (Apparently the body then figures it out and regulates itself, so this is very short lived). So, when I take it, (and have been doing for the last 20 years), I think I am going to perform better.  So far I've never had an issue. And, if you never did, you never will.  

I do have a question.  For how long have you been taking the medication?  When did you start experiencing all these different effects?  If you say...withing the last 2 weeks...then OK, talk to your doctor.  If years, still talk to the doctor, but I would start checking on what else could be causing the issue.  Have you had blood work and a physical?  

 

 

  • Like 1

Share this post


Link to post
Share on other sites
51 minutes ago, LaserCap said:

When Merck did their studies, they found 1mg was what was needed to maintain hair retention properties. So, Propecia as a 1mg tab came into the market.  The problem arised when Merk lost the patent and doctors started giving out prescriptions as a 5mg tab and asking patients to quarter it.  This would be as close as they would get to the 1 mg. So here are a couple of issues,

First, the tab does not come pre-scored.  This means that you are not getting 1mg daily.  The dosage is varying daily. Some days you may be getting more and some days less.  Is this an issue? Perhaps. (In my view you are still getting something.  And, with the blessing of the doctor).

When the subject of side effects come, I find doctors scrambling. This is typically because they are truly trying to help the patient,  They''ll suggest taking the tab every other day, in some cases every third day, and sometimes just laying off the med and resuming some time later.

I seem to recall a doctor saying that the effect of the med lasts 24 hours? Don't quote me on this, and perhaps doctors that participate in the forum can give their view, but if this was the case why not prescribe it differently.  Taking the med every other day then does not become so far fetched.  

Lastly, the power of the mind.  If I was to give you a piece of candy and tell you that you would experience a side effect, do you think you would?  If you are quartering the pill, and we know the amount of medication is changing daily, what....taking just a bit more or less would cause you to experience different things?  Here is a suggestion.....

Many believe there is more testosterone with the medication, than without.  (Apparently the body then figures it out and regulates itself, so this is very short lived). So, when I take it, (and have been doing for the last 20 years), I think I am going to perform better.  So far I've never had an issue. And, if you never did, you never will.  

I do have a question.  For how long have you been taking the medication?  When did you start experiencing all these different effects?  If you say...withing the last 2 weeks...then OK, talk to your doctor.  If years, still talk to the doctor, but I would start checking on what else could be causing the issue.  Have you had blood work and a physical?  

 

 

I've also heard the 24 hour timing, Laser.

Sorry, maybe I didn't make it clear, but I have no sides.

I only dropped the dosage based on my derms recommendation, as she is of the thought that the less hormonal interference, the better. 

You're right I believe, I have always just tried to use mind over matter, and had no sides issues.

I was more-so wondering how much we need to take for it to be effective, but I suppose this could be person-to-person.

Thanks Laser :)

Share this post


Link to post
Share on other sites

I have never seen any data that describes the efficacy of Finasteride using less than 1 mg daily. It does have a short half life so it is cleared from the system quickly. That is why it is recommended for daily use. If I have a patient that is concerned about potential side effects and is asking me if every other day is better I tell them I would rather have them take 1/2 mg every day than 1 mg every other day. That way there is a steady level of the medication in the body versus having some one day and none the next.

  • Like 1

Share this post


Link to post
Share on other sites

 

Quote
9 minutes ago, Dr. Glenn Charles said:

I have never seen any data that describes the efficacy of Finasteride using less than 1 mg daily. It does have a short half life so it is cleared from the system quickly. That is why it is recommended for daily use. If I have a patient that is concerned about potential side effects and is asking me if every other day is better I tell them I would rather have them take 1/2 mg every day than 1 mg every other day. That way there is a steady level of the medication in the body versus having some one day and none the next.

 

Thanks Doctor, that makes sense.

Share this post


Link to post
Share on other sites
7 hours ago, Dr. Glenn Charles said:

I have never seen any data that describes the efficacy of Finasteride using less than 1 mg daily. It does have a short half life so it is cleared from the system quickly. That is why it is recommended for daily use. If I have a patient that is concerned about potential side effects and is asking me if every other day is better I tell them I would rather have them take 1/2 mg every day than 1 mg every other day. That way there is a steady level of the medication in the body versus having some one day and none the next.

Thanks Doctor,

That makes sense. 

In switching from 1mg to .5mg, I have definitely noticed an increase in hairloss, compared with what was essentially a cessation before.

Share this post


Link to post
Share on other sites

So I think it would have an effect dude.

If nothing else has changed, only your meds, then it's probably fin.

Mine definitely changed when I changed the dosage.

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


×